How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

LJ - Will I feel the benefit of upping my Paroxetine dose

Customer Question

LJ - Will I feel the benefit of upping my Paroxetine dose from 20mg to 30mg and how long will it take to feel the effects?
JA: Thanks. Can you give me any more details about your issue?
Customer: I have suffered panic syndrome and GAD for 20 years...Parox at 20mg has kept it at bay for 18 years...then I had a worrying event and my anxiety came back terribly so I've upped my dose 9 days ago
JA: OK got it. Last thing — Mental Health Professionals generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. The increase in Paroxetine to 30mg should be beneficial to you as you have become tolerant to the 20mg dose after long-term use. It may take 4-6 weeks though for the benefits of the increased dose to be noticeable as your body has been so used to the 20mg dose, so I would recommend being patient and giving it time to circulate in your body.

Expert:  Dr. Z replied 9 months ago.

I hope this helps to provide you some guidance on this issue. Please let me know if you have any other questions or concerns as I would be happy to continue assisting you regarding this issue

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Customer: replied 9 months ago.
Hi - thanks for this - gotta say on the paroxetine I was very apathetic through the last few years and since I upped the dose (2 weeks now) it's even worse. I can barely be bothered to get off the sofa - will this pass too?
Expert:  Dr. Z replied 9 months ago.

Typically after you increase the dose there are going to be temporary side effects like this that will only last for a few weeks as your body adjusts to the increased dose. So it should get better after another 2 weeks. If you are still feeling worse than most likely this is apathy and emotional numbness caused by too much Serotonin in the body and your doctor should consider switching you to another medication for your Anxiety and Panic.

Related Mental Health Questions